Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 64, NWS Hastings, NE

April 27, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 27, 2012, 3:03 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2012, 3:03 PM CDT (20:03 UTC)
Expired
Apr 27, 2012, 3:45 PM CDT
In force
42 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:06 PM CDTHAIL 1.25Glen Elder, KSHAIL FALLING AT GLEN ELDER RESERVOIR.
Apr 27, 3:08 PM CDTHAIL 1Glen Elder, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS53 KGID 272003
SVRGID
KSC089-123-272045-
/O.NEW.KGID.SV.W.0064.120427T2003Z-120427T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
303 PM CDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTH CENTRAL MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM IONIA TO JEWELL TO GLEN
  ELDER...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEWELL...MANKATO...MONTROSE...FORMOSO...RANDALL AND LOVEWELL STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3958 9836 3969 9841 3991 9820 3992 9793
      3959 9795 3943 9836
TIME...MOT...LOC 2003Z 227DEG 19KT 3968 9831 3966 9818
          3949 9830
WIND...HAIL 60MPH 1.00IN

$$

FAY
2 follow-up statements
022 
WWUS53 KGID 272010
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT FRI APR 27 2012

KSC089-123-272045-
/O.CON.KGID.SV.W.0064.000000T0000Z-120427T2045Z/
MITCHELL KS-JEWELL KS-
310 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTH CENTRAL MITCHELL COUNTIES UNTIL 345 PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MANKATO TO JEWELL TO GLEN
ELDER...MOVING NORTHEAST AT 20 MPH.

IN ADDITION...AT 306 PM CDT...HALF DOLLAR SIZED HAIL WAS REPORTED AT 
GLEN ELDER RESERVOIR WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JEWELL...MANKATO...MONTROSE...FORMOSO...LOVEWELL STATE PARK AND
  RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3958 9836 3969 9841 3991 9820 3992 9793
      3959 9795 3943 9836
TIME...MOT...LOC 2009Z 227DEG 19KT 3976 9820 3968 9815
          3951 9827
WIND...HAIL 60MPH 1.50IN

$$

GUERRERO
829 
WWUS53 KGID 272031
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT FRI APR 27 2012

KSC089-123-272045-
/O.CON.KGID.SV.W.0064.000000T0000Z-120427T2045Z/
MITCHELL KS-JEWELL KS-
331 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN JEWELL
AND NORTH CENTRAL MITCHELL COUNTIES UNTIL 345 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO 7 MILES SOUTH OF
JEWELL...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORMOSO...LOVEWELL STATE PARK AND RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3959 9833 3971 9836 3991 9820 3992 9793
      3959 9795 3948 9824
TIME...MOT...LOC 2031Z 227DEG 19KT 3984 9809 3976 9804
          3959 9816
WIND...HAIL 60MPH 1.50IN

$$

GUERRERO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:35 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 27, 2:35 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
235 PM CDT FRI APR 27 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY.  EARLY AFTERNOON WATER VAPOR
IMAGERY PLACED THE CENTER OF THE UPPER LOW IN NORTHWEST KANSAS WHILE
AT THE SURFACE... THE LOW WAS CENTERED SOUTHWEST OF HAYS KANSAS.
SPC MESO PAGE INDICATES AN AXIS OF 500 TO 1000 J/KG OF SFC BASED
CAPE ACROSS NW/NC KS WITH INSTABILITY INCREASING TO THE SOUTH INTO
SOUTH CENTRAL KANSAS.  EFFECTIVE SHEAR OF 40 TO 50KTS RESIDES ACROSS
OUR SOUTHEAST NEBRASKA COUNTIES INTO OUR NC KANSAS COUNTIES...AND A
NARROW CORRIDOR OF EFFECTIVE HELICITY OF 300 M2/S2 IS LOCATED ALONG
OUR CURRENT ONGOING CONVECTION IN NC KS.  MODELS ARE CONSISTENT IN
TRACKING THE SURFACE LOW EASTWARD ALONG I70 THIS AFTN/EVE WITH THE
LOW REACHING THE KANSAS CITY AREA AROUND 06Z.  SEVERE THUNDERSTORMS
REMAIN POSSIBLE FOR SEVERAL HOURS YET THIS AFTERNOON AND INTO THE
EVENING UNTIL SURFACE LOW PASSES...WITH OUR NC KANSAS COUNTIES
STANDING THE BEST POTENTIAL FOR THE SEVERE WEATHER.  LOOKING AT THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
POSSIBLE.

FARTHER NORTH INTO NEBRASKA...THUNDERSTORM CHANCES CARRY INTO THE
EVENING AND FIRST PART OF THE NIGHT AS THE UPPER LOW CROSSES WITH
PCPN DIMINISHING SW/NE BY MORNING.  DRY CONDITIONS FORECAST SATURDAY
WITH SEASONAL TEMPS IN THE UPPER 60S.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. NOT MUCH TIME TO WRITE
TODAY DUE TO SEVERE WEATHER. IN GENERAL...THE PATTERN BECOMES
ZONAL BY MONDAY AS THE UPPER LOW OVER THE DAKOTAS LIFTS NORTH. THE
ZONAL FLOW CONTINUES OVER THE AREA THROUGH THE REMAINDER OF THE
PERIOD. ZONAL FLOW WOULD SUGGEST MILDER THAN NORMAL TEMPERATURES
AND CHANGEABLE WEATHER. THUS HAVE RAISED TEMPS A FEW DEGREES FROM
ON GOING FORECAST MOST PERIODS AND CONTINUED THE MENTION OF LOW
PROBABILITIES OF THUNDERSTORMS MOST DAYS.

&&

.PREV DISCUSSION... /ISSUED 1238 PM CDT FRI APR 27 2012/

AVIATION...18Z KGRI TAF. SCATTERED THUNDERSTORMS ON THE RADAR
CONTINUALLY REDEVELOPING. THUS...MENTIONED PROMINENTLY IN TAF FOR
NEXT 4 HOURS. THEY WILL BE HIT AND MISS...SO NOT ALWAYS RAINING
AND THUNDERING...BUT DEFINITELY THERE WILL BE THUNDER IN THE AREA
THROUGH THE AFTERNOON. THEN GOOD CHANCES FOR THUNDER THE REST OF
THE AFTERNOON AND INTO THE EARLY EVENING. THE SURFACE LOW
PRESSURE SYSTEM THAT IS THE CAUSE OF THIS WEATHER IS FORECAST TO
MOVE EAST THROUGH THE EVENING. AS THE SYSTEM MOVES EAST...RAIN
WILL END AND CLOUDS WILL DISSIPATE...ESPECIALLY AFTER MIDNIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 27, 2:46 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
246 PM CDT FRI APR 27 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
282000-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
246 PM CDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH
CENTRAL KANSAS. CONDITIONS ARE FAVORABLE FOR TORNADOES...ALONG
WITH LARGE HAIL THE SIZE OF GOLF BALLS...AND DAMAGING WINDS OF 60
MPH.

FARTHER NORTH INTO SOUTH CENTRAL NEBRASKA...MAINLY SOUTH OF
HIGHWAY 6...STRONG TO SEVERE STORMS MAY ALSO OCCUR. THE STORMS
WILL BE CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL AND 50 TO
60 MPH WINDS.

HEAVY RAINFALL IS EXPECTED FROM ANY THUNDERSTORMS...AND RAINFALL
TOTALS IN EXCESS OF ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROM SUNDAY NIGHT THROUGH THURSDAY...THUNDERSTORM CHANCES
RETURN TO THE OUTLOOK AREA...AS MULTIPLE UPPER LEVEL DISTURBANCES
TRACK ACROSS THE CENTRAL PLAINS. AT THIS TIME...IT APPEARS THAT
THERE WILL BE THE POTENTIAL FOR AT LEAST SOME STRONG
STORMS...ALTHOUGH IT STILL REMAINS TOO EARLY TO PINPOINT THE
EXACT TIMING AND LOCATION OF THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING IN
NORTH CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 27, 2:05 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT FRI APR 27 2012

KSZ018-019-271930-
MITCHELL KS-OSBORNE KS-
205 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL AND EASTERN
OSBORNE COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
DOWNS TO TIPTON TO 6 MILES WEST OF HUNTER...AND MOVING NORTH AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VICTOR...
  DOWNS...
  CAWKER CITY...
  GLEN ELDER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9860 3958 9863 3956 9863 3957 9824
      3922 9826 3921 9829 3921 9848 3913 9850
TIME...MOT...LOC 1905Z 201DEG 33KT 3943 9852 3933 9847
          3925 9851

FAY
Local storm report, Apr 27, 2:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             7 W HUNTER              39.24N 98.53W
04/27/2012  E0.88 INCH       OSBORNE            KS   LAW ENFORCEMENT

0216 PM     HAIL             2 SW TIPTON             39.32N 98.50W
04/27/2012  E1.25 INCH       OSBORNE            KS   LAW ENFORCEMENT

&&

EDDY
Local storm report, Apr 27, 2:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
230 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             10 NE NATOMA            39.29N 98.89W
04/27/2012  E0.75 INCH       OSBORNE            KS   CO-OP OBSERVER

            HEAVY RAIN WITH FEW HAIL STONES. OBSERVER IS 2 SW OF
            COVERT.

&&

DOXEY
Local storm report, Apr 27, 2:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
238 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             GLEN ELDER              39.50N 98.31W
04/27/2012  E0.25 INCH       MITCHELL           KS   LAW ENFORCEMENT

            ZERO VISIBILITY IN HEAVY RAIN AND PEA SIZE HAIL ON HWY 24
            BETWEEN GLEN ELDER AND CAWKER CITY

&&

DOXEY
Local storm report, Apr 27, 2:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
245 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             1 W CAWKER CITY         39.51N 98.45W
04/27/2012  E0.88 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

FAY
Special weather statement, Apr 27, 2:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
248 PM CDT FRI APR 27 2012

KSZ007-272015-
JEWELL KS-
248 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 315 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ESBON TO GLEN
ELDER...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BURR OAK...
  MANKATO...
  JEWELL...
  MONTROSE...
  RANDALL...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3957 9794 3957 9837 3997 9850 4001 9821
      4000 9802
TIME...MOT...LOC 1948Z 234DEG 21KT 3990 9841 3957 9826

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:23 AM CDTSpecial Weather StatementGIDRooks37 min
Apr 27, 7:58 AM CDTSpecial Weather StatementGIDRooks32 min
Apr 27, 8:30 AM CDTSpecial Weather StatementGIDRooks30 min
Apr 27, 8:59 AM CDTSpecial Weather StatementGIDPhillips31 min
Apr 27, 9:25 AM CDTSpecial Weather StatementGIDSmith35 min
Apr 27, 12:45 PM CDTSpecial Weather StatementGIDOsborne30 min
Apr 27, 1:28 PM CDTSpecial Weather StatementGIDOsborne32 min
Apr 27, 2:05 PM CDTSpecial Weather StatementGIDSmith25 min
Apr 27, 2:09 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne47 min
Apr 27, 2:48 PM CDTSpecial Weather StatementGIDJewell27 min
Apr 27, 3:21 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell39 min
Apr 27, 3:26 PM CDTTornado WarningGIDJewell, Mitchell34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.